Alert archive / Nevada / High Wind Watches in 2012
High Wind Watch 4, NWS Elko, NV
NWS Elko, NV issued this high wind watch at Mar 29, 2012, 3:00 PM PDT for 5 counties in Nevada. It took effect at Mar 31, 2012, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2012, 3:00 PM PDT (22:00 UTC)
- In effect from
- Mar 31, 2012, 5:00 AM PDT
- Expired
- Mar 30, 2012, 1:43 PM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607 WWUS75 KLKN 292200 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT THU MAR 29 2012 ...VERY STRONG WINDS EXPECTED SATURDAY AND SATURDAY EVENING... ..AN INTENSE COLD FRONT IS EXPECTED TO SWEEP THROUGH NEVADA SATURDAY AFTERNOON AND EVENING. VERY STRONG SOUTHWEST WINDS CAN BE EXPECTED AHEAD OF THE COLD FRONT SATURDAY AFTERNOON...BECOMING MORE WESTERLY SATURDAY NIGHT. NVZ013-030>037-301200- /O.NEW.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 300 PM PDT THU MAR 29 2012 ...HIGH WIND WATCH IN EFFECT FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. LOCALLY DAMAGING WIND GUSTS NEAR 70 MPH ARE POSSIBLE. WINDS WILL BECOME WESTERLY SATURDAY EVENING. * TIMING: STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SILVER ZONE PASS...WEST WENDOVER...ELKO...SPRING CREEK... WELLS...CARLIN...PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS... TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT * IMPACTS: VERY STRONG WINDS ARE EXPECTED TO MAKE TRAVEL DIFFICULT TO DANGEROUS ACROSS NEVADA SATURDAY AND SATURDAY EVENING. THE STRONGEST WIND GUSTS CAN BE EXPECTED ON HIGHWAY PASSES AND SUMMITS. AREAS OF BLOWING DUST ARE LIKELY...AND MINOR STRUCTURAL DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TURNER
2 follow-up statements
443 WWUS75 KLKN 301019 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 319 AM PDT FRI MAR 30 2012 ...WINDY ACROSS HUMBOLDT COUNTY TODAY... ...VERY STRONG WINDS EXPECTED SATURDAY AND SATURDAY EVENING... ..A STRONG LOW PRESSURE SYSTEM IS APPROACHING NEVADA. WINDS WILL INCREASE ACROSS HUMBOLDT COUNTY TODAY AND THEN BY SATURDAY...VERY STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL SWEEP THROUGH THE STATE SATURDAY AFTERNOON AND EVENING. NVZ030-302230- /O.NEW.KLKN.WI.Y.0016.120330T1800Z-120331T0200Z/ /O.CON.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 319 AM PDT FRI MAR 30 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS NEAR 50 MPH. * TIMING: STRONGEST WINDS WILL OCCUR THIS AFTERNOON. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. LOCALLY DAMAGING WIND GUSTS NEAR 70 MPH ARE POSSIBLE. WINDS WILL BECOME WESTERLY SATURDAY EVENING. * TIMING: STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS: VERY STRONG WINDS ARE EXPECTED TO MAKE TRAVEL DIFFICULT TO DANGEROUS ACROSS NEVADA SATURDAY AND SATURDAY EVENING. THE STRONGEST WIND GUSTS CAN BE EXPECTED ON HIGHWAY PASSES AND SUMMITS. AREAS OF BLOWING DUST ARE LIKELY...AND MINOR STRUCTURAL DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-031>037-302230- /O.CON.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...JACKPOT...WILDHORSE...OWYHEE... ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 319 AM PDT FRI MAR 30 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. LOCALLY DAMAGING WIND GUSTS NEAR 70 MPH ARE POSSIBLE. WINDS WILL BECOME WESTERLY SATURDAY EVENING. * TIMING: STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELKO...SPRING CREEK... WELLS... CARLIN...PEQUOP SUMMIT...ELY...MCGILL... CONNORS PASS... GREAT BASIN NATIONAL PARK...SECRET PASS... LAMOILLE CANYON... HARRISON PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: VERY STRONG WINDS ARE EXPECTED TO MAKE TRAVEL DIFFICULT TO DANGEROUS ACROSS NEVADA SATURDAY AND SATURDAY EVENING. THE STRONGEST WIND GUSTS CAN BE EXPECTED ON HIGHWAY PASSES AND SUMMITS. AREAS OF BLOWING DUST ARE LIKELY...AND MINOR STRUCTURAL DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
420 WWUS75 KLKN 302043 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 143 PM PDT FRI MAR 30 2012 ...HIGH WINDS EXPECTED ACROSS THE GREAT BASIN ON SATURDAY... ..A STRONG PACIFIC SYSTEM WILL APPROACH NEVADA THIS EVENING. STRONG WINDS WILL DEVELOP AHEAD OF A SURFACE COLD FRONT ACROSS HUMBOLDT COUNTY THIS EVENING...BEFORE INCREASING AND SPREADING ACROSS THE ENTIRE REGION DURING THE DAY ON SATURDAY. NVZ030-311100- /O.UPG.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/ /O.NEW.KLKN.HW.W.0005.120331T1500Z-120401T0600Z/ /O.CON.KLKN.WI.Y.0016.000000T0000Z-120331T0200Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 143 PM PDT FRI MAR 30 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS NEAR 50 MPH THIS EVENING. SATURDAY SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL SUBSIDE LATE THIS EVENING...BEFORE INCREASING SATURDAY MORNING AND BECOMING STRONG BY MIDDAY SATURDAY. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ROADS. AREAS OF BLOWING DUST ARE LIKELY...AND MINOR STRUCTURAL DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-031>037-311100- /O.UPG.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/ /O.NEW.KLKN.HW.W.0005.120331T1800Z-120401T0600Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...JACKPOT...WILDHORSE...OWYHEE... ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 143 PM PDT FRI MAR 30 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. LOCALLY DAMAGING WIND GUSTS NEAR 70 MPH ARE POSSIBLE. WINDS WILL BECOME WESTERLY SATURDAY EVENING. * TIMING: STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELKO...SPRING CREEK... WELLS... CARLIN...PEQUOP SUMMIT...ELY...MCGILL... CONNORS PASS... GREAT BASIN NATIONAL PARK...SECRET PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ROADS. AREAS OF BLOWING DUST ARE LIKELY...AND MINOR STRUCTURAL DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Mar 29, 2:20 PM PDT, 40 minutes earlier.
Area forecast discussion, Mar 29, 2:20 PM PDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 220 PM PDT THU MAR 29 2012 .SYNOPSIS...CLOUDY AND MILD WEATHER WILL CONTINUE THROUGH FRIDAY WITH A FEW LIGHT RAIN SHOWERS ACROSS NORTHERN NEVADA. AN INTENSE COLD FRONT WILL SWEEP ACROSS THE GREAT BASIN LATE SATURDAY AND SATURDAY NIGHT. EXPECT VERY STRONG WINDS SATURDAY ALONG WITH AREAS OF BLOWING DUST. RAIN SHOWERS AND A FEW THUNDERSTORMS SATURDAY AFTERNOON WILL CHANGE TO WET SNOW SATURDAY NIGHT. MUCH COLDER FOR THE FIRST DAY OF APRIL ON SUNDAY. && .SHORT TERM...TONIGHT THROUGH SUNDAY. CONTINUED CLOUDY AND MILD THIS AFTERNOON WITH RADAR INDICATING LIGHT RAIN/SPRINKLES ACROSS ELKO COUNTY. INFRARED SATELLITE REVEALS ANOTHER REINFORCEMENT OF PACIFIC MOISTURE ARRIVING FROM NORTHERN CALIFORNIA. CLOUDS WILL REMAIN THICK OVERNIGHT AS THIS MOISTURE ARRIVES...WITH LIGHT RAIN ACROSS NORTHERN NEVADA. VERY MILD TONIGHT WITH TEMPERATURES ONLY FALLING TO THE UPPER 30S/LOWER 40S FRIDAY MORNING. FRIDAY...CONTINUED CLOUDY AND MILD. SW FLOW STRENGTHENS FURTHER AHEAD OF STRONG TROUGH APPROACHING FROM THE PACIFIC. INCREASING THICKNESSES WILL DELIVER A NICE TASTE OF SPRING TO THE GREAT BASIN DESPITE THE CLOUDS...WITH ALL VALLEYS WARMING INTO THE 60S AND LOWER 70S. SW WINDS BEGIN INCREASING AFTER NOON ON FRIDAY AVERAGING 15-25 MPH WITH GUSTS OF 30-40 MPH. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH FRIDAY...BUT WILL ADVISE UPCOMING SHIFTS TO KEEP AN EYE ON THIS. SATURDAY...SIGNIFICANT /POTENTIALLY HIGH IMPACT/ WIND EVENT EXPECTED FOR NEVADA WITH DAMAGING WIND GUSTS POSSIBLE. 12Z MODEL GUIDANCE HAS UNANIMOUSLY SLOWED DOWN THE APPROACH OF THE EXPECTED INTENSE COLD FRONT AND THE PARENT PACIFIC TROUGH. 12Z ECMWF NOW PLACES THE COLD FRONT ALONG A MOUNTAIN CITY-BATTLE MOUNTAIN- TONOPAH LINE AT 5 PM SATURDAY. THIS IS SEVERAL HOURS SLOWER THAN PREVIOUS SOLUTIONS SO SIGNIFICANT FORECAST/GRID EDITING WAS REQUIRED. SLOWED DOWN PROGRESSION OF SHOWERS AND THUNDERSTORMS INTO NW NEVADA LATE SATURDAY. THE DELAY OF THE COLD FRONT WILL RESULT IN MUCH WARMER TEMPERATURES SATURDAY...WITH MANY MODELS NOW FORECASTING THE WARMEST AIRMASS ACROSS THE E/SE ZONES AHEAD OF THE COLD FRONT ON SATURDAY AFTERNOON. RAISED MAX TEMP GRID FOR SATURDAY ACROSS THE BOARD WITH 60S AND 70S COMMON. THE BAD NEWS IS THIS ADDITIONAL WARMTH WILL ONLY MAXIMIZE THE WIND POTENTIAL SATURDAY AFTERNOON AND EVENING WITH EFFICIENT MIXING AHEAD OF THE APPROACHING COLD FRONT. ALONG WITH SURROUNDING WFOS...HAVE ISSUED A HIGH WIND WATCH FOR ALL ZONES FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. WINDS WILL BE VERY STRONG ACROSS ALL ZONES...BUT AT VARIOUS TIMES. WILL REDEFINE MORE ACCURATE TIMES OF THE WORST WINDS WHEN THE HIGH WIND WATCH IS UPGRADED TO A WARNING BY FUTURE SHIFTS. WIND GUSTS NEAR 70 MPH ARE LIKELY AHEAD OF THE COLD FRONT SATURDAY AFTERNOON AND EVENING...PARTICULARLY ON SUMMITS AND PASSES. WIND GUSTS THIS STRONG WILL MAKE TRAVEL DIFFICULT TO DANGEROUS...AND MAY CAUSE MINOR STRUCTURAL DAMAGE. ADDED AREAS OF BLOWING DUST SATURDAY AFTERNOON AND EVENING. PLEASE REFER TO THE HIGH WIND WATCH PRODUCT /NPWLKN/ FOR FURTHER DETAILS. SATURDAY NIGHT...A BRIEF PERIOD OF WET SNOW EXPECTED BEHIND THE COLD FRONT. TROUGH AXIS AND VORTICITY MAX WILL SWING THROUGH THE GREAT BASIN VERY QUICKLY. THE PROGRESSIVE NATURE OF THE SYSTEM IN COMBINATION WITH WARM GROUND TEMPERATURES WILL MAKE SNOW ACCUMULATIONS DIFFICULT. FORECASTING A GENERAL 1/2-2 INCHES OF WET SLUSHY SNOW FOR MOST VALLEYS SATURDAY NIGHT. AMOUNTS WILL BE TERRAIN DEPENDENT WITH SOME UPSLOPE CONTRIBUTIONS ON WESTWARD FACING SLOPES LATE SATURDAY NIGHT. WITH MOST OF THE SNOW FALLING AT NIGHT AND ON A WEEKEND...AN IMPACT-BASED WINTER WEATHER ADVISORY IS NOT EXPECTED TO BE NECESSARY. SUNDAY...MUCH COLDER. COLD TROUGH AXIS EXPECTED TO PASS OVER NEVADA MIDDAY SATURDAY WITH 700 MB TEMPS DOWN TO -12C. COLD AIR ALOFT /500 MB TEMPS TO -30C/ WILL INTERACT WITH STRONG EARLY APRIL SUN TO PRODUCE NUMEROUS INSTABILITY SNOW/GRAUPEL SHOWERS. INCREASED SHOWER COVERAGE SIGNIFICANTLY TO SCATTERED. ALL ROADWAYS WILL REMAIN WET SUNDAY WITH VALLEYS STUCK IN THE 40S. TURNER .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. PROGRESSIVE LOW AMPLITUDE RIDGING AT THE BEGINNING OF THE PERIOD WILL TRANSITION TO HIGH AMPLITUDE FLOW WITH A MEAN TROUGH OVER THE WEST COAST. MODEL CONFIDENCE IS SLIGHTLY BELOW AVG AFTER TUESDAY...AS MODELS ARE STRUGGLING WITH THE DEVELOPMENT OF HIGH AMPLITUDE FLOW OVER THE WESTERN CONUS MID-WEEK NEXT WEEK. PRECIP AND TEMPS WILL RUN NEAR AVERAGE THIS PERIOD. SUNDAY NIGHT WEEKEND TROUGH QUICKLY PUSHES OFF TO THE EAST LEAVING THE AREA UNDER CLEAR SKIES...WHICH WILL PROVIDE THE REGION WITH A COLD MONDAY MORNING. MONDAY THROUGH TUESDAY A QUICK WARM-UP IS EXPECTED AS 500MB HEIGHTS RISE DUE TO A SHORTWAVE RIDGE BUILDING OVER THE WESTERN CONUS. THERE WILL BE PERIODS OF HIGH CLOUDS STREAMING ACROSS THE REGION...BUT IT WILL REMAIN DRY WITH HIGHS REACHING BACK INTO THE 60S BY TUESDAY ON A WARM SOUTHWEST WIND. TUESDAY NIGHT INTO WEDNESDAY MODELS CONTINUE TO DIVERGE WITH THE TIMING OF THE NEXT PACIFIC TROUGH. THE ECMWF/GEM ARE MORE PROGRESSIVE WITH HEIGHT FALLS BRINGING A SURFACE BOUNDARY OVER THE CWA BY WEDNESDAY. THE GFS IS A GOOD 24HRS SLOWER AND HAS MUCH LESS AMPLITUDE WITH THIS NEXT WAVE. THE GEFS IS MORE PROGRESSIVE THE OPERATIONAL GFS...THUS AM LEANING TOWARDS THE MORE PROGRESSIVE TROUGH SOLUTION. HAVE INTRODUCED SOME GHOST POPS BEGINNING ON WEDNESDAY ACROSS NORTHERN NV AND CONTINUED INTO THURSDAY...WITH THE POSSIBILITY OF A STATIONARY BOUNDARY DRAPED ACROSS THE CENTRAL NV CONVERGENCE ZONE. WINDS WILL BE BREEZY TO STRONG OUT OF THE SW DURING THIS PERIOD ALSO. && .AVIATION...MOIST PACIFIC JET WILL BRING CIGS TONIGHT DOWN TO 5K AGL...WITH A FEW LIGHT RAIN SHOWERS POSSIBLE AT KWMC/KEKO...BUT NO IMPACTS TO AVIATION OPS ARE EXPECTED. PARTIAL CLEARING EXPECTED TOMORROW ALONG WITH INCREASED WINDS OUT OF THE SW ONCE AGAIN...BUT MAX GUSTS SHOULD REMAIN BELOW 20KTS. && .FIRE WEATHER...AN INTENSE COLD FRONT WILL ENTER THE FIRE DISTRICT SATURDAY AFTERNOON AND EXIT EARLY SUNDAY MORNING. MIN RH OF 13-18% WILL COMBINE WITH VERY STRONG SW WINDS OF 35-45 MPH /GUSTS OF 50-60 MPH/ ACROSS MUCH OF THE FIRE DISTRICT SATURDAY AFTERNOON AND EARLY EVENING. RED FLAG CONDITIONS LIKELY TO BE MET ACROSS MANY VALLEYS FOR SEVERAL HOURS SATURDAY AHEAD OF THE APPROACHING COLD FRONT. FUELS CONTINUE TO APPEAR NON-CRITICAL. THEREFORE...WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THIS DISCUSSION THROUGH SATURDAY. FIRE MANAGERS ARE URGED TO USE EXTREME CAUTION AND REFRAIN FROM ALL BURNING SATURDAY AFTERNOON AND EVENING. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING FOR EXTREME EASTERN ELKO COUNTY...HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY... SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY. && 99/95/95/99
Hazardous weather outlook, Mar 29, 3:04 AM PDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 304 AM PDT THU MAR 29 2012 NVZ013-030>037-301015- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 304 AM PDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PACIFIC STORM SYSTEM IS EXPECTED TO BRING VERY STRONG WINDS TO PARTS OF NEVADA SATURDAY AND SATURDAY EVENING...FOLLOWED BY A FEW INCHES OF WET SNOW SATURDAY NIGHT. AT THIS TIME...WINDS APPEAR TO BE THE PRIMARY IMPACT FROM THIS SYSTEM WITH POTENTIALLY DAMAGING WIND GUSTS AROUND 70 MPH. THE STRONGEST WINDS ARE EXPECTED TO BE SOUTHWESTERLY AHEAD OF AN INTENSE COLD FRONT SATURDAY. THE TIMING OF THIS STORM IS BECOMING IN BETTER FOCUS. THE STRONGEST WINDS ARE EXPECTED ACROSS HUMBOLDT...NORTHERN LANDER...NORTHERN EUREKA...AND ELKO COUNTIES BEGINNING SATURDAY AROUND NOON. STRONG WIND GUSTS TO AROUND 70 MPH MAY IMPACT EASTERN NYE COUNTY AND WHITE PINE COUNTY BY MID- AFTERNOON AND LAST INTO THE EVENING. WINDS WILL BE STRONGEST ALONG HIGHWAY OVERPASSES. BLOWING DUST AND MINOR STRUCTURAL DAMAGE IS POSSIBLE IF THESE WINDS DEVELOP. A BRIEF PERIOD OF WET SNOW IS EXPECTED BEHIND THE COLD FRONT SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WARM GROUND TEMPERATURES WILL MAKE SNOW ACCUMULATION DIFFICULT. EXPECT A SLUSHY 1 TO 2 INCHES FOR MOST VALLEYS. MOUNTAINS ACROSS EASTERN NEVADA CAN EXPECT UP TO 6 INCHES OF WET SNOW...MAINLY ABOVE 7000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
High Wind Watches in Nevada, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.